MAUDE Adverse Event Report: REFER TO SECTION H10 MICRUSPHERE XL 8MMX25CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 MICRUSPHERE XL 8MMX25CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number SSR10082520
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Based on the product analysis completed on 14-jun-2018, this product event now meets the required criteria for mdr reporting as a "malfunction".Information regarding patient age, gender, weight, medical history, race, and ethnicity was not provided.Procode: krd/hcg.(b)(4).The customer contact information, including phone, fax, and e-mail, was not reported.(b)(4).Complaint conclusion: as reported by a healthcare professional, during a coil embolization of a basilar aneurysm, two micrusphere xl coils (ssr10082520/p10735) and (ssr10082520/s10024) could not be pushed into the unspecified microcatheter.There was no report of consequence or impact to the patient.Multiple attempts to obtain additional information were unsuccessful.The device was returned with its inner pouch.Labeling on the inner pouch matched the product documented in the complaint.The distal end of the embolic coil was located in the green introducer.There was blood in the green introducer and translucent introducer sheath.Approximately 12 cm of device positioning unit (dpu) core wire was protruding from the skive of the translucent introducer sheath at the distal end of the resheathing tool.The resheathing tool had been pulled back past the introducer lock.There were bends in the dpu core wire approximately 20 cm and 48 cm from the proximal end.Blood blocks the green introducer.The ball tip was intact.There was blood on the embolic coil.The embolic coil was kinked.The articulating joint was intact.The condition of the resistance heating (rh) coil was obscured by the translucent introducer sheath.The v-notch of the translucent introducer sheath was undamaged.An attempt was made to advance the embolic coil out of the introducer.The embolic coil could not be advanced or retracted.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the device is impeded was confirmed.The embolic coil could not be advanced or retracted.The embolic coil was kinked, which would prevent it from advancing.Bends in the dpu core wire indicate that excessive force was applied to the device, possibly in an attempt to overcome resistance.The application of force against resistance could cause the embolic coil to kink, and can also cause the dpu core wire to protrude from the skive of the translucent introducer sheath.Resistance is likely due to insufficient flush.The presence of blood in the introducer and on the embolic coil suggests that an insufficient flush was maintained.The ifu states that continuous infusion of an appropriate flush solution is required for optimal performance, and also indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.100% of devices are inspected at quality control (qc) final inspection for damage.In addition, 100% of devices are inspected at final assembly, including advancing the embolic coil out of the introducer and retracting it back.Thus, it is very unlikely that the device left the manufacturing facility with the observed damage to the embolic coil.With review of the analysis and the device history records, there is no indication of any manufacturing issues related to the reported event or damages noted on the returned system.Although a definitive conclusion cannot be made, based on the analysis it appears that procedural and handling factors, including device interaction, may have contributed to the event and damages noted on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the reported complaint and the associated manufacturer report numbers are 3008114965-2018-00649.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of a basilar aneurysm, two 8mm x 25cm micrusphere xl coils (ssr10082520/p10735) and (ssr10082520/s10024) could not be pushed into the unspecified microcatheter.There was no report of consequence or impact to the patient.No further information was provided.

Brand Name
MICRUSPHERE XL 8MMX25CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7609528
Report Number3008114965-2018-00650
Device Sequence Number19245532
Product Code KRD
UDI-Device Identifier00878528009962
UDI-Public00878528009962
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K032872
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue NumberSSR10082520
Device Lot NumberS10024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2018
Initial Date Received by Manufacturer 06/14/2018
Initial Report FDA Received Date06/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1